IF your tics/jerks increase after Meds, is it the Meds or is it your disorder?

niceguyVZ

New
Messages
109
Reaction score
0
Points
0
If you already had Jerks before starting meds, and then you take meds and after some weeks of taking meds you notice an increate in repetitive wild movements, is it the Meds or is it just your original condition is showing up more?
And if it's the meds, do you tell your doctor and he will stop the meds or what?:ponder:
 

masterjen

New
Messages
2,080
Reaction score
0
Points
0
You posted something similar to this a while back and referred to a "movement disorder", and I'd asked what kind of movement disorder you were referring to. Some can be made worse with certain medications, some not and the aggravation of symptoms is due to things like lack of sleep, anxiety, too much or too intense physical activity, etc. If it is related to medication, the dr. won't necessarily stop the medication; he/she might reduce the dose for a while until your body adapts. But it depends on the type of "movement disorder".
 
Messages
784
Reaction score
0
Points
0
I can only speak for my own case but two meds increased my jerks--Gabapentin and every time I raised Topamax. I had to go off gabapentin, but the jerking subsided after a few days each time I titrated on Topamax. But my jerks are almost ALWAYS caused by some kind of pharmacological thing--I don't really do it unless there is some medication causing it (or alcohol while on meds, which I've now learned since last week is not something I will ever do again).
 

arnie

New
Messages
1,146
Reaction score
0
Points
0
Hi niceguy. Although you can get a lot of good information from this site, and a lot of us here know a lot about epilepsy and meds and such, I think that some of the questions you ask here about your specific condition and circumstances (like the one that starts this thread) should probably be addressed to your neurologist instead of us. I know you are pretty new at this diagnosis and your meds, and I would not want you to follow something that we said, or something that works for us, that might not be the right thing for you. When you're still getting adjusted to medications and getting your medical problems figured out it's probably better not to have too much different information from different sources, especially from people who have varying degrees of experience and knowledge and have never seen you in person. Does that make sense?

Carry on!
 

niceguyVZ

New
Messages
109
Reaction score
0
Points
0
I can only speak for my own case but two meds increased my jerks--Gabapentin and every time I raised Topamax. I had to go off gabapentin, but the jerking subsided after a few days each time I titrated on Topamax. But my jerks are almost ALWAYS caused by some kind of pharmacological thing--I don't really do it unless there is some medication causing it (or alcohol while on meds, which I've now learned since last week is not something I will ever do again).
Thanks. That helps. I took gabapentin long time ago not for seizures or anything but for some nerve problem and i remember it was causing spasms.
 

niceguyVZ

New
Messages
109
Reaction score
0
Points
0
Hi niceguy. Although you can get a lot of good information from this site, and a lot of us here know a lot about epilepsy and meds and such, I think that some of the questions you ask here about your specific condition and circumstances (like the one that starts this thread) should probably be addressed to your neurologist instead of us. I know you are pretty new at this diagnosis and your meds, and I would not want you to follow something that we said, or something that works for us, that might not be the right thing for you. When you're still getting adjusted to medications and getting your medical problems figured out it's probably better not to have too much different information from different sources, especially from people who have varying degrees of experience and knowledge and have never seen you in person. Does that make sense?

Carry on!
Thanks alot. Yeah i'm working with my doc. Thing is he's busy. but i'll just be patient.
 

Janus

New
Messages
944
Reaction score
0
Points
0
Yeah. Old thread. Great news. I have "shakes" bad in the right arm. To the point that I sometimes will spill water down my chin when trying drink from a glass. My doc knows I use MMJ for that it helps a ton. He just mentioned L-carnitine. A form of an amino acid that can reduce e side effect from meds. Funny how he mentioned this at the last visit when he told me to take D3 vitamins and calcium every day. That may be him covering his but for liability if these meds are eating my bones. My teeth are already destroyed, can't be repaired. I know that is a side effect sometimes. What can I do? The is it better to just not worry?
 
Top